Alert archive / Oregon / High Wind Warnings in 2019
High Wind Warning 8, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Feb 23, 2019, 1:18 PM PST for Modoc County, Siskiyou County, California; 5 counties in Oregon. It took effect at Feb 24, 2019, 4:00 AM PST. It was in force for 42 hr. 40 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2019, 1:18 PM PST (21:18 UTC)
- In effect from
- Feb 24, 2019, 4:00 AM PST
- Expired
- Feb 25, 2019, 10:00 PM PST
- In force
- 42 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 55 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 5:00 AM PST | HEAVY RAIN 1.75 | Gold Beach, OR | ACCUMULATION OVER 24 HOURS. |
| Feb 24, 5:48 AM PST | HEAVY RAIN 3.21 | 4 N Brookings, OR | 24 HOUR ACCUMULATION FROM RED MOUND RAWS SITE. |
| Feb 24, 7:30 AM PST | HEAVY RAIN 1.3 | 2 Nnw Sitkum, OR | 12 HOUR RAINFALL. BRUMMIT CREEK REPORTED TO BE BANKFUL NOW. THIS FLOWS INTO THE EAST FORK OF THE COQUILLE THAT FLOWS INTO THE NORTH FORK OF THE COQUILLE. |
| Feb 24, 8:00 AM PST | HEAVY RAIN 3.79 | 6 E Gold Beach, OR | |
| Feb 24, 11:30 AM PST | HEAVY RAIN 1 | 2 Nnw Sitkum, OR | RAINFALL FROM 7AM TO 1130AM PST. THIS IS IN ADDITION TO PREVIOUS REPORT OF 1.3 INCHES IN 12 HOURS. |
| Feb 24, 12:00 PM PST | FLOOD | 2 Nnw Sitkum, OR | BRUMMIT CREEK IS NOW FLOODING. SPOTTER REPORTS 2 FEET OF WATER IN A NEARBY FIELD DUE TO THIS. ALSO OF NOTE IS THAT SNOW LEVEL APPEARS TO BE NEAR 900 FEET AS OF THIS REPORT. |
| Feb 24, 12:00 PM PST | HEAVY RAIN 1.95 | Port Orford, OR | |
| Feb 24, 12:00 PM PST | HEAVY RAIN 4.57 | 1 Ene Brookings, OR | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 ENE BROOKINGS. |
| Feb 24, 12:00 PM PST | HEAVY RAIN 4.57 | 1 Ene Brookings, OR | |
| Feb 24, 12:26 PM PST | HEAVY RAIN 3.17 | 1 Nne Langlois, OR | 2.64 INCHES IN 12 HOURS SINCE NOON 0.79 INCHES IN ONE HOUR ENDING AT 8 AM. |
| Feb 24, 12:26 PM PST | HEAVY RAIN 3.17 | 1 Nne Langlois, OR | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 NNE LANGLOIS. 2.64 INCHES IN 12 HOURS SINCE NOON 0.79 INCHES IN ONE HOUR ENDING AT 8 AM. |
| Feb 24, 2:00 PM PST | HEAVY RAIN 1.42 | Green, OR | |
| Feb 24, 2:55 PM PST | HEAVY SNOW 40 | 5 S Diamond Lake, OR | 24 HOUR TOTAL. 16.0 INCHES SINCE 8 AM IN ADDITION TO 24 INCHES LAST NIGHT. |
| Feb 24, 3:00 PM PST | HEAVY RAIN 2.8 | 5 Ene Myrtle Creek, OR | |
| Feb 24, 3:00 PM PST | HEAVY SNOW 24 | 11 Nnw Diamond Lake, OR | 24 HOUR TOTAL. |
| Feb 24, 3:34 PM PST | HEAVY SNOW 0 | 4 Ese Callahan, CA | HIGHWAY 3 CLOSED BETWEEN CALLAHAN AND COFFEE CREEK DUE TO HEAVY SNOW. |
| Feb 24, 4:15 PM PST | HEAVY SNOW 4 | 4 Wsw Steamboat, OR | ODOT REPORTED ABOUT 4 INCHES OF SNOW BETWEEN 1000 TO 1200 FEET (ELEVATION) AROUND MILE POST 136 OF OREGON HIGHWAY 138. HE IS ALSO REPORTING TREES DOWN. |
| Feb 24, 4:53 PM PST | HEAVY RAIN 2.2 | 5 Ene Myrtle Creek, OR | |
| Feb 24, 6:13 PM PST | SNOW 2.3 | 1 Se Roseburg, OR | PUBLIC SENT US A PICTURE OF SNOW WITH A RULER IN ROSEBURG. REPORTS OF SNOW TO CONTINUE. |
| Feb 24, 6:18 PM PST | HEAVY RAIN 5.45 | Brookings, OR | STILL RAINING HARD. |
| Feb 24, 6:18 PM PST | HEAVY SNOW 3 | 7 Ne Camas Valley, OR | REPORTED AT TENMILE, OR. |
| Feb 24, 7:18 PM PST | NON-TSTM WND DMG | 1 Ssw Winchester, OR | TREES REPORTED DOWN ON NORTHBOUND INTERSTATE 5 NORTH OF ROSEBURG. MINIMAL DELAYS REPORTED. HEAVY SNOW REPORTED IN THE AREA, UNSURE OF WINDS. |
| Feb 25, 1:00 AM PST | HEAVY RAIN 9.05 | 1 Ene Brookings, OR | ACCUMULATION OVER 24 HOURS. |
| Feb 25, 5:01 AM PST | HEAVY RAIN 6.35 | Gold Beach, OR | 24 HOUR TOTAL ENDING AT 0500 PST. |
| Feb 25, 8:00 AM PST | HEAVY RAIN 3.3 | 3 Ne Bandon, OR | |
| Feb 25, 8:00 AM PST | HEAVY RAIN 4 | 2 Se Roseburg, OR | 3.1 INCHES RAIN LAST 24 HOURS. |
| Feb 25, 8:00 AM PST | HEAVY RAIN 7.61 | 6 E Gold Beach, OR | |
| Feb 25, 9:00 AM PST | HEAVY RAIN 2.15 | 10 Nw Tiller, OR | |
| Feb 25, 9:00 AM PST | SNOW 1 | 6 E Gold Beach, OR | |
| Feb 25, 10:00 AM PST | SNOW 6 | 5 E Winchester, OR | STATION ELEVATION: 600 FT. |
| Feb 25, 11:30 AM PST | SNOW 6 | 6 Ne Camas Valley, OR | REPORTED AT OWALLA, OR. |
| Feb 25, 11:39 AM PST | SNOW 12 | 3 Wsw Roseburg, OR | |
| Feb 25, 11:41 AM PST | SNOW 5 | 13 Ese Sutherlin, OR | REPORTED AT GLIDE, OR. |
| Feb 25, 12:00 PM PST | HIGH SUST WINDS 53 | 1 N Summer Lake, OR | GUSTS TO 79 MPH. REPORTED AT SUMMER LAKE, OR. |
| Feb 25, 12:00 PM PST | HEAVY RAIN 2.98 | Port Orford, OR | |
| Feb 25, 12:00 PM PST | NON-TSTM WND GST 51 | 4 N Cedarville, CA | MESONET STATION CEDC, 3 N CEDARVILLE. |
| Feb 25, 12:26 PM PST | NON-TSTM WND DMG | Merrill, OR | POWER POLES AND POWER LINES DOWN, SOME DUE TO TREE DAMAGE. 2500 WITHOUT POWER AS OF REPORT. |
| Feb 25, 12:39 PM PST | NON-TSTM WND GST 64 | 3 Ese Lake City, CA | MESONET STATION SSYC1, SURPRISE VALLEY RAWS. |
| Feb 25, 2:30 PM PST | HEAVY SNOW 8.8 | 5 Ene Myrtle Creek, OR | STATION ELEVATION: 1011 FT. |
| Feb 25, 5:30 PM PST | HEAVY RAIN 3.45 | Brookings, OR | 8.90 FOR THE STORM TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922 WWUS76 KMFR 232118 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 118 PM PST Sat Feb 23 2019 ...Strong southerly winds possible Sunday night into Monday... .Low pressure moving into the Central Oregon Coast may bring strong southerly winds to portions of the forecast area late Sunday night into Monday. ORZ030-031-232230- /O.CAN.KMFR.HW.A.0005.190225T1200Z-190226T0600Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 118 PM PST Sat Feb 23 2019 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Medford has cancelled the High Wind Watch. Gusty winds are still expected Sunday into Monday that could reach high wind criteria, but snow is also expected at the same time resulting in possible blizzard conditions. Please see WSWMFR for more details. $$ CAZ081-241200- /O.UPG.KMFR.HW.A.0005.190225T1200Z-190226T0300Z/ /O.NEW.KMFR.HW.W.0008.190224T1200Z-190226T0000Z/ Central Siskiyou County- Including the city of Weed 118 PM PST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 4 AM SUNDAY TO 4 PM PST MONDAY... The National Weather Service in Medford has issued a High Wind Warning...which is in effect from 4 AM Sunday to 4 PM PST Monday. The High Wind Watch is no longer in effect. * Winds...South 35 to 45 mph with gusts to 60 mph. * Timing...Early Monday morning through evening. * Locations include...Portions of Interstate 5 between Weed and Grenada. * Impacts...Driving may become extremely difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. && $$ ORZ021-022-241200- /O.UPG.KMFR.HW.A.0005.190225T0300Z-190226T0000Z/ /O.NEW.KMFR.HW.W.0008.190224T1200Z-190225T1800Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Port Orford, Brookings, Harbor, and Gold Beach 118 PM PST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 4 AM SUNDAY TO 10 AM PST MONDAY... The National Weather Service in Medford has issued a High Wind Warning...which is in effect from 4 AM Sunday to 10 AM PST Monday. The High Wind Watch is no longer in effect. * Winds...South 30 to 40 mph with gusts in excess of 60 mph. * Timing...Late Sunday night through Monday morning. * Locations include...Portions of the southern Oregon coast south of Bandon including Gold Beach, Cape Blanco, Headlands and exposed areas along Highway 101. * Impacts...Driving may become difficult to even hazardous along and near the coast on and near Highway 101, especially along elevated and exposed portions. Strong winds combined with heavy rainfall could result in downed trees and power outages. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. && $$
7 follow-up statements
467 WWUS76 KMFR 241140 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 340 AM PST Sun Feb 24 2019 CAZ081-242345- /O.CON.KMFR.HW.W.0008.190224T1200Z-190226T0000Z/ Central Siskiyou County- Including the city of Weed 340 AM PST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * Winds...South 35 to 45 mph with gusts to 60 mph. * Timing...Early Monday morning through evening. * Locations include...Portions of Interstate 5 between Weed and Grenada. * Impacts...Driving may become extremely difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. && $$ ORZ021-022-242345- /O.CON.KMFR.HW.W.0008.190224T1200Z-190225T1800Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Port Orford, Brookings, Harbor, and Gold Beach 340 AM PST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * Winds...South 30 to 40 mph with gusts in excess of 60 mph. * Timing...Late tonight through Monday morning. * Locations include...Portions of the southern Oregon coast south of Bandon including Gold Beach, Cape Blanco, Headlands and exposed areas along Highway 101. * Impacts...Driving may become difficult to even hazardous along and near the coast on and near Highway 101, especially along elevated and exposed portions. Strong winds combined with heavy rainfall could result in downed trees and power outages. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. && $$ Sven
746 WWUS76 KMFR 242152 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 152 PM PST Sun Feb 24 2019 CAZ081-251215- /O.CON.KMFR.HW.W.0008.000000T0000Z-190226T0000Z/ Central Siskiyou County- Including the city of Weed 152 PM PST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * Winds...South 35 to 45 mph with gusts up to 60 mph. * Timing...Winds will continue through this evening, then strengthen again overnight, reaching a peak by mid to late Monday morning. * Locations include...Portions of Interstate 5 between Weed and Grenada, and Highway 97 northeast of Weed. Gusty winds may periodically extend north to Montague. * Impacts...Driving may become extremely difficult, especially for high profile vehicles. Loose items may be damaged or blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. && $$ ORZ021-022-251215- /O.CON.KMFR.HW.W.0008.000000T0000Z-190225T1800Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Port Orford, Brookings, Harbor, and Gold Beach 152 PM PST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * Winds...South 30 to 40 mph with gusts in excess of 60 mph. * Timing...Late tonight through Monday morning. * Locations include...Portions of the southern Oregon coast along and south of Cape Blanco, including Gold Beach, Humbug Mountain, and other headlands and exposed areas along Highway 101. * Impacts...Driving may become difficult to even hazardous along and near the coast on and near Highway 101, especially along elevated and exposed portions. Strong winds combined with heavy rainfall could result in downed trees and power outages. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. && $$
238 WWUS76 KMFR 250831 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1231 AM PST Mon Feb 25 2019 CAZ081-252045- /O.CON.KMFR.HW.W.0008.000000T0000Z-190226T0000Z/ Central Siskiyou County- Including the city of Weed 1231 AM PST Mon Feb 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Winds...South 35 to 45 mph with gusts up to 60 mph. * Timing...Winds will strengthen again later tonight, peaking mid to late Monday morning. * Locations include...Portions of Interstate 5 between Weed and Grenada, and Highway 97 northeast of Weed. Gusty winds may periodically extend north to Montague. * Impacts...Driving may become extremely difficult, especially for high profile vehicles. Loose items may be damaged or blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. && $$ ORZ021-022-251800- /O.CON.KMFR.HW.W.0008.000000T0000Z-190225T1800Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Port Orford, Brookings, Harbor, and Gold Beach 1231 AM PST Mon Feb 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * Winds...South 30 to 40 mph with gusts in excess of 60 mph. * Timing...Through mid-morning Monday. * Locations include...Portions of the southern Oregon coast along and south of Cape Blanco, including Gold Beach, Humbug Mountain, and other headlands and exposed areas along Highway 101. * Impacts...Driving may become difficult to even hazardous along and near the coast on and near Highway 101, especially along elevated and exposed portions. Strong winds combined with heavy rainfall could result in downed trees and power outages. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. && $$
538 WWUS76 KMFR 251836 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR Issued by National Weather Service Eureka CA 1036 AM PST Mon Feb 25 2019 CAZ081-260000- /O.CON.KMFR.HW.W.0008.000000T0000Z-190226T0000Z/ Central Siskiyou County- Including the city of Weed 1036 AM PST Mon Feb 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON... * Winds...South 35 to 45 mph with gusts up to 60 mph. * Timing...Winds will be peaking late this morning, then begin to decrease later this afternoon. * Locations include...Portions of Interstate 5 between Weed and Grenada and Highway 97 northeast of Weed. Gusty winds may periodically extend north to Montague. * Impacts...Driving may become extremely difficult, especially for high profile vehicles. Loose items may be damaged or blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. $$
435 WWUS76 KMFR 252131 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR Issued by National Weather Service Eureka CA 131 PM PST Mon Feb 25 2019 CAZ084-085-ORZ029>031-260600- /O.EXB.KMFR.HW.W.0008.000000T0000Z-190226T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Dorris, Macdoel, Tulelake, Adin, Alturas, Canby, Day, Likely, Lookout, Altamont, Klamath Falls, and Lakeview 131 PM PST Mon Feb 25 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Medford has issued a High Wind Warning...which is in effect until 10 PM PST this evening. * Winds...South 35 to 45 mph with gusts up to 60 mph. Occasional gusts to 70 mph. * Timing...Winds will be peaking late this morning, then begin to decrease later this afternoon. * Locations include...Klamath Falls, Merrill, Tulelake, Lakeview, Alturas, and surrounding area. This also includes highway 97 from Weed to Klamath Falls, highway 39 and 139 southeast of Klamath Falls, portions of highway 140, highway 395 from Lakeview south, and highway 299. * Impacts...Driving may become extremely difficult, especially for high profile vehicles. Loose items may be damaged or blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. $$ CAZ081-260000- /O.CON.KMFR.HW.W.0008.000000T0000Z-190226T0000Z/ Central Siskiyou County- Including the city of Weed 131 PM PST Mon Feb 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Winds...South 35 to 45 mph with gusts up to 60 mph. Occasional gusts to 70 mph. * Timing...Winds will be peaking late this morning, then begin to decrease later this afternoon. * Locations include...Portions of Interstate 5 between Weed and Grenada and Highway 97 northeast of Weed. Gusty winds may periodically extend north to Montague. * Impacts...Driving may become extremely difficult, especially for high profile vehicles. Loose items may be damaged or blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. $$
692 WWUS76 KMFR 252351 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR Issued by National Weather Service Eureka CA 351 PM PST Mon Feb 25 2019 CAZ081-260100- /O.EXP.KMFR.HW.W.0008.000000T0000Z-190226T0000Z/ Central Siskiyou County- Including the city of Weed 351 PM PST Mon Feb 25 2019 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Winds will continue to decrease through the evening. A few gusts to 40 or 45 mph may occur over the next hour or two. $$ CAZ084-085-ORZ029>031-260600- /O.CON.KMFR.HW.W.0008.000000T0000Z-190226T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Dorris, Macdoel, Tulelake, Adin, Alturas, Canby, Day, Likely, Lookout, Altamont, Klamath Falls, and Lakeview 351 PM PST Mon Feb 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * Winds...South 35 to 45 mph with gusts up to 60 mph. Occasional gusts to 70 mph. * Timing...Winds will be peaking late this morning, then begin to decrease later this afternoon. * Locations include...Klamath Falls, Merrill, Tulelake, Lakeview, Alturas, and surrounding area. This also includes highway 97 from Weed to Klamath Falls, highway 39 and 139 southeast of Klamath Falls, portions of highway 140, highway 395 from Lakeview south, and highway 299. * Impacts...Driving may become extremely difficult, especially for high profile vehicles. Loose items may be damaged or blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. $$
662 WWUS76 KMFR 260600 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR Issued by National Weather Service Eureka CA 1000 PM PST Mon Feb 25 2019 CAZ084-085-ORZ029>031-260700- /O.EXP.KMFR.HW.W.0008.000000T0000Z-190226T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Dorris, Macdoel, Tulelake, Adin, Alturas, Canby, Day, Likely, Lookout, Altamont, Klamath Falls, and Lakeview 1000 PM PST Mon Feb 25 2019 ...HIGH WIND WARNING HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Feb 23, 8:31 AM PST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 23, 8:31 AM PST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Medford OR
831 AM PST Sat Feb 23 2019
.UPDATE...Extensive cloud cover and precipitation have overspread
the area this morning. For the most part, rain and snow have been
light, but some areas in the mountains have picked up a few inches
of snow as snow levels hover around 3000 feet. Light precipitation
will continue today, then will intensify beginning this afternoon
and evening. Meanwhile, snow levels will slowly rise to around
4000 feet tonight.
Several days of precipitation are in store for the area, with rain
and mountain snow continuing until at least Wedensday. A diverse
suite of watches, warnings, and advisories remains in place,
covering snow (PDXWSWMFR), wind (PDXNPWMFR), and flood (PDXFLAMFR)
concerns. Many of these will be updated today, and additional
headlines may be warranted. For more details and information on
these and the rest of the forecast, see the previous discussion
below. -BPN
&&
.AVIATION...For the 23/12Z TAFs...Rain is occuring along the coast
and that precipitation will push in throughout the day. Expect a
mixture of VFR and MVFR at most TAF sites. However, MVFR will
become more likely tonight as the air mass moistens, and rain and
snow intensify. Freezing levels are expected to remain between
3500 and 4000 feet. -Smith
&&
.MARINE...Updated 815 AM PST Saturday 23 February 2019...Relatively
calm conditions will today. A weak front will move into the area
late tonight into Saturday bringing increasing southwest winds, but
winds will remain just below advisory conditions. Another front and
surface low pressure will approach the area Sunday. South winds
increase ahead of this, bringing conditions hazardous to small
craft. South winds increase further to gales as the surface low
moves into the coast late Sunday night into Monday. Seas will build
in response, becoming wind driven and very steep and hazardous
Sunday night into Monday, with the most hazardous conditions
expected south of Cape Blanco.
Seas will gradually subside Monday into Tuesday with overall sea
conditions remaining relatively calm through at least Thursday. In
the meantime, however, several very moist fronts will move through
the waters bringing periods of moderate to heavy rain. /BR-y
&&
.PREV DISCUSSION... /Issued 408 AM PST Sat Feb 23 2019/
DISCUSSION...A change to a very active wet pattern with rising
snow levels, and very high snow amounts at higher elevations on
moving into the region. The combination of heavy precipitation
rates and rising snow levels melting lower elevation snow will
cause significant rises in streams, creeks and rivers into early
next week. The main river that is expected to experience possible
flooding is the Coquille, currently expected to reach flood stage
Monday night. However, several other creeks will possibly flood,
but are not predicted to reach flood stage at this time.
Current radar, observations and camera images are showing showers
moving in at this time, with snow showing on many cameras in the
Cascades. Current observations are in line with expected snow
levels. As the 700 mb flow backs to the southwest during the day,
the 850 mb temperatures slowly rise, and with them the snow
levels also slowly rise during the day. Snow levels are expected
to be around 3500 feet later this afternoon. As the axis of the
110 kt jet slides farther south tonight, the region sits in a very
dynamically favorable right entrance region of the jet in the also
favorably speed divergence area, combining to bring
increased vertical motion over the area. This increased vertical
motion will combine with the first trickles of the Atmospheric
river flow that increases through the day Sunday to increase
precipitation rates over the region.
This pattern remains in place into Monday with the front remaining
stalled over the region in the atmospheric river flow with 6 hour
precip rates over the burn scars in SW Oregon indicating a possible
concern for debris flows and with observations of log jams in the
Taylor Creek burn scars some damage to forest roads might also be
possible.
A shift in the indicated path of the low Monday morning into
Tuesday morning focus more of the precipitation to the coastal
ranges from the Cascades, but very high snow amounts are still
expected in the Cascades, and the increased rain amounts west of
the Cascades will increase the chances of flooding in that area,
and the prolonged heavy rates on burn scars will increase the
chances of debris flow and mud slides and forest road damage.
Sven
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Storm Warning from 4 PM this afternoon to 10 AM PST
Monday for ORZ029>031.
High Wind Watch from late Sunday night through Monday evening
for ORZ030-031.
Flood Watch from late tonight through late Monday night for
ORZ021>028.
High Wind Watch from Sunday evening through Monday afternoon for
ORZ021-022.
Winter Storm Warning from 4 PM this afternoon to 10 AM PST
Monday for ORZ025.
Winter Storm Warning from 4 PM this afternoon to 10 AM PST
Monday for ORZ027-028.
CA...Flood Watch from late Sunday night through Tuesday morning for
CAZ080>083.
Winter Storm Warning from 4 PM this afternoon to 10 AM PST
Monday for CAZ080.
High Wind Watch from late Sunday night through Monday evening
for CAZ081.
Pacific Coastal Waters...Flood Watch from late tonight through late Monday night for
PZZ350-356.
Hazardous Seas Warning from 10 PM Sunday to 4 PM PST Monday for
PZZ350-356-370-376.
Gale Warning from 10 PM Sunday to 4 PM PST Monday for
PZZ356-376.
Small Craft Advisory for hazardous seas from 2 AM to 10 PM PST
Sunday for PZZ350-356-370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:02 PM PST | Winter Storm Warning | MFR | Siskiyou | 3 days |
| Feb 23, 1:53 PM PST | Winter Weather Advisory | MFR | Modoc, Siskiyou | 56 hr |
| Feb 23, 3:02 AM PST | Gale Warning | MFR | 52 hr | |
| Feb 23, 3:02 AM PST | Hazardous Seas Warning | MFR | 59 hr | |
| Feb 23, 3:02 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 11 hr | |
| Feb 23, 1:55 PM PST | Small Craft Advisory | MFR | 41 hr | |
| Feb 23, 2:33 PM PST | River Flood Watch | MFR | Curry, Josephine | 5 days |
| Feb 23, 2:33 PM PST | River Flood Watch | MFR | Coos, Douglas | 26 hr |
Nearby
High Wind Warnings in Oregon, 2019High Wind Warnings in California, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.